School called, worried over a seizure, good thoughs please...

Discussion in 'General Parenting' started by buddy, Nov 10, 2011.

  1. buddy

    buddy New Member

    Q said he felt "fake" then when stood crashed to the ground and they said he did not fall, it was different. He says he feels dizzy and has a headache. This all started before the Lithium and increased dramatically after teh Lamictal (I'm afraid it flipped a switch) so i pray it is not the Lithium because what to do then?????? IT seems to be helping in all of the important ways..almost would take seizures over the other stuff, but of course they are interconnected and that can't be a choice. My gut says that with this much of a growth spurt, none of the medications are working like they did. That is what has happened even with a 3 lb. change in the past. This is a 15 lb change over the past 4 months. just dont want to think it is the lithium though if it is i know they will have to stop it.

    He is super grumpy (also part of the seizures so can't really blame him) and said he would kill me if I showed up to take him home. Triage nurse said it is not an emergency, kids do stay at school when they have seizures. But if he cant' be safe. They are worried he will fall down the three flights of stairs. I get that...

    I know it sounds like a pity party, but this is just not fair. He deserves a break.
     
  2. InsaneCdn

    InsaneCdn Well-Known Member

    Buddy... I know this doesn't help right now, but... I think 14 is the absolute worst year. Was for us. Their bodies are going through SO much change, so fast, that nothing keeps up with it. Change the medications today... and in two weeks, you'll need it back where it was. I'm not kidding - we had a YEAR of that. From about 13.5 to about 14.5... until difficult child hit his major-major growth spurt... mega-major. Something like 6 inches in the last 2 months... and still growing! (he won't be short.) Weight gain totally in line with height gain.
     
  3. buddy

    buddy New Member

    Actually IC it does help right now....I was picturing this until he is 18. He has always been off the charts/bottom of the charts small for his age. He has had the full endocrine evaluation and t hey felt he was just slow to grow, not a medication related growth delay, he has great appetite-medications never have affected that-and his bone age is also slow, not just height and weight. So, this is such a huge change. But like yours, height/weight are in line with each other. Still no call back from docs. I hate waiting. and I know school i gonna keep him from lunch becasue they are going to worry about his running down 3 flights to lunch.
     
  4. buddy

    buddy New Member

    one doctor called, says the lithium lowers seizure threshold, not that it causes seizures in and of itself, so if he is benefitting from the lithium, then we may need to just work on upping the current seizure medication. Bummer to have to do two things but at least it is an option. When we tried to add the other seizure medication it was such a huge bust, seemed like a switch was flipped and I know others who have had seizures become harder to control once they start up again (like when you lower a dose to see if you can go off, then even after returning to the previously working dose nothing helps...so hope we are not in that situation).

    I dont want to think of the what if's so much.... but what if we have to stop the lithium...then back to psychiatric hospital?? yikes, this just totally stinks.

    Thanks for being my sounding board, Dee
     
  5. buddy

    buddy New Member

    OK docs have him ordered into the hospital for a little while...gotta do an ekg and labs. Hopefullly all is good and we can just up the seizure medication, but I am nto going to get my hopes up. Now to wake the sleeping bear, and let him know there is no bus today...that is going to be so not fun. I have a feeling I may need transport for him if I cant get him there. yuck.
     
  6. TeDo

    TeDo Guest

    BREATHE! BREATHE! BREATHE! Take one thing at a time. Pretzeling and praying things work out without stopping the lithium.
     
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    If lyrica is his only seizure medication I am very surprised. What else have they tried him on to control the seizures? Have they considered keppra or topamax or even the more normal ones like depakote and trileptal?
     
  8. buddy

    buddy New Member

    He has been on most of those back when little. Lyrica worked for past two years but started lamictal and then hospital. Now worried to add others because of that. Lithium lowers seizure threshold so if labs are ok they said we will need to up lyrica every increase in lithium. Labs come tonight lyrica is already ordered at increased level tomorrow. Will post more when we r home. Had to ask hospital security to help me ...just stinks. _
     
  9. tiredmommy

    tiredmommy Site Moderator

    Sending {{{hugs}}} and supportive thoughts, please update when you can.
     
    Last edited: Nov 10, 2011
  10. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Im so sorry.
     
  11. Steely

    Steely Active Member

    >>>> HUGS <<<
    Don't assume that he will have to d/c Lithium - he probably just needs to be on a better anti seizure medication, or continue to increase Lyrica. medications are all a balancing act - they are very, very delicate.
    Let us know how things go - but don't catastrophize too much into thinking he will have to d/c the Lithium.
     
  12. buddy

    buddy New Member

    labs are already back (except lyrical levels but that is ok, they dont really need those). lithium didn't cause a heart problem, all is good which is what it seemed like from the beginning but I guess by the time it went thru 2 or 3 nurses all the doctor heard was he went down.... didn't hear the rest of the event. Once she talked to me, she was confident it was a seizure and after the ekg and labs she is sure. So, they said every time the lithium goes up we will have to adjust the lyrica and if that doesn't cut it anymore then we will need to add a new one too but we hope not since he is so sensitive and had such a bad reaction to so many of them. It has worked pretty well so far so we will just keep doing the medication dance.

    Q actually came right away when he saw me. I told him I had onion rings for him in the car (his favorite) and that he was going to get the sticky things on his heart again. Didn't tell him about the labs. Once there he heard that the doctor ordered labs and I acted surprised. He then started threatening me, little knee jabs, little punches, and the swearing started. I asked them to call security. The security guard said they have a couple of other kids who have neuro problems and get out of control so he said, they just suggest I call ahead and they will even meet me at the car and walk him thru everything as his buddy. That was actually nice. He was not happy with me but he couldn't hurt me anymore, smile.

    After labs, he was fine. Did well all the way thru the ekg and out to the car and I rewarded him with cici's because it is half off before 5. I hate it but he loves it so it worked out. He has been super ever since. Once the anxiety goes down, different kid.

    Only challenge now is that when we up lyrica he usually has a couple of bad days. I would wait till Saturday morn instead of tomorrow but htey said no. Not this time.

    He has an 8th grade party tomorrow and I am afraid some dumb dumb will say, if you dont behave you can't go to the party..which will then make him crazy out of control. I think everyone has been warned, but we will see.....

    I'm gonna have to go to school most of the day again, I can feel it and I am not going to ignore that gut feeling. I'd rather go for nothing than stay home and have it all fall apart for him. He slept so much of today... poor kid.
     
  13. TeDo

    TeDo Guest

    Glad there is a reasonable solution. I know it is hard not to catastrophize but we all do it. Give Q a hug (if he'll let you) from his board auntie.
     
  14. HaoZi

    HaoZi Guest

    I have no ideas, just *hugs* and good luck!
     
  15. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I know lyrica is related to neurontin and I take neurontin. I refer to neurontin as my six shots of tequila medication. When I start it or increase it, I feel like I have had 6 shots of tequila. Maybe lyrica makes him feel similar.
     
  16. buddy

    buddy New Member

    lol I already refer to him as my mean drunk.... holy cow! that is probably true. (not out loud of course, just when people ask what his worst symptoms are...like someone with tourettes, who gets drunk and mean...)
     
  17. DammitJanet

    DammitJanet Well-Known Member Staff Member

    well I am not a mean drunk...lol. I am a lovely drunk. Just ask Jamies platoon! I drank most of his Marine Corp buddies under a table on his 21st birthday...lmao. Some of his friends STILL laugh about that. Havent had a drink since. I had to plan for that night for a week...lol.
     
  18. buddy

    buddy New Member

    janet you make me laugh at least once a day.
     
  19. DammitJanet

    DammitJanet Well-Known Member Staff Member

    least I am good for something!
     
  20. buddy

    buddy New Member

    For many things! Hugs
     
Loading...